Hail, Yuma
- When
- June 23, 3:25 PM MST
- Where
- Yuma County, Eckley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.117, -102.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 23, 1:05 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT THU JUN 23 2005 .SHORT TERM... (TONIGHT-SUNDAY) FORECAST CONCERNS WILL BE CONVECTIVE CHANCES ASSOCIATED WITH FRONTAL SYSTEM IN THE AREA TONIGHT-SATURDAY. WATER VAPOR LOOP/RAOBS SHOW UPPER RIDGE AXIS HAS SHIFTED EAST TOWARDS MISSISSIPPI RIVER VALLEY. FORECAST AREA UNDER WEAK SOUTHWEST FLOW ON BACKSIDE OF THE RIDGE. COUPLE OF WEAK SHORTWAVES COMING UP OUT OF THE DESERT SOUTHWEST IN THE FLOW. STRONG DISTURBANCE OVER CENTRAL CANADA SUPPORTING SURFACE COLD FRONT SLOWLY MAKING ITS WAY SOUTH THROUGH THE NORTHERN PLAINS. PRE-FRONTAL TROUGH TRYING TO GET ORGANIZED THIS AFTERNOON FROM CENTRAL NEBRASKA SOUTHWEST TOWARDS NORTHEAST COLORADO. TONIGHT...THE PRE-FRONTAL TROUGH SHOULD SERVE AS FOCUSING MECHANISM THIS AFTERNOON FOR THUNDERSTORMS AS CONVECTIVE TEMPERATURES ARE REACHED. WEAK SUPPORT ALOFT...BUT FLOW WOULD BRUSH NORTHWEST CWA WITH ANY EMBEDDED SHORTWAVES. WILL HAVE BEST CHANCE OF POPS IN THE NORTHWEST HALF. SURFACE FRONT WILL OVERTAKE PRE FRONTAL TROUGH SOMETIME AFTER 06Z...AND WITH BOUNDARY DRAPED ACROSS THE AREA WILL KEEP SOME LOW POPS GOING THROUGH THE OVERNIGHT EXCEPT FAR EAST. FRIDAY...MODELS STILL IN DISAGREEMENT ON LOCATION OF THE FRONT...BUT PREFER FURTHER SOUTH PLACEMENT AS SHOWN BY THE LATEST RUNS OF THE RUC...THINKING BOUNDARY WILL BE HELPED ALONG BY OUTFLOW FROM OVERNIGHT CONVECTION. CONSEQUENTLY WENT WITH THE COOLEST GUIDANCE...IN THIS CASE THE FWC MOS WITH HIGHS MAINLY IN THE LOWER 90S ON NORTH WINDS. CONVECTION SHOULD INITIATE OVER EASTERN COLORADO DURING THE AFTERNOON AS WINDS GRADUALLY BACK TO THE EAST AND UPSLOPE BEGINS. MODELS FORECAST VERY UNSTABLE AIRMASS TO BE IN PLACE OVER SOUTHWEST NEBRASKA...AND STORMS SHOULD TRACK OUT OF COLORADO INTO THE INSTABILITY AXIS FRIDAY NIGHT. 0-6KM SHEAR WILL BE MARGINAL FOR SUPERCELLS...BUT GIVEN THE INSTABILITY SUPERCELLS CANNOT BE RULED OUT ALONG/NORTH OF HIGHWAY 36...PARTICULARLY THE NORTHWEST CORNER FROM YUMA COUNTY TO DUNDY COUNTY. SATURDAY...UPPER TROUGH WILL DIG INTO THE WEST COAST...AND FORECAST AREA WILL BE UNDER DOWNSTREAM RIDGING/SOUTHWEST FLOW. SURFACE FRONT WILL WASH OUT/RETURN NORTH DURING THE DAY WITH SOUTHEAST SURFACE WINDS DEVELOPING. EVENING CONVECTION SHOULD ONCE AGAIN FAVOR NEBRASKA...BUT A LITTLE FURTHER NORTH THAN THE ACTIVITY ON FRIDAY NIGHT. WILL KEEP SOME POPS GOING ACROSS THE NORTH TO ACCOUNT FOR THIS AND IN THE WEST FOR ANYTHING COMING OFF THE FRONT RANGE OR PALMER DIVIDE. SUNDAY...UPPER TROUGH WILL BE LIFTING THROUGH THE GREAT BASIN OUT WEST WHILE FORECAST AREA PRIMARILY INFLUENCED BY UPPER RIDGE. SURFACE BOUNDARY SHOULD NO LONGER BE A FACTOR...AND ANTICIPATE CONVECTION WILL BE TIED TO MORE TYPICAL ELEVATED HEATING IN COLORADO. 0-6KM MEAN WIND WOULD TAKE STORMS NORTHEAST AND WILL CARRY LATE AFTERNOON AND EVENING POPS IN COLORADO. EXPECT TEMPERATURES TO GRADUALLY REBOUND SATURDAY AND SUNDAY WITH FRONTOLYSIS AND THERMAL RIDGE REBUILDING FROM THE SOUTH/WEST. .LONG TERM... (MONDAY-THURSDAY) UPPER TROUGH DIGGING INTO THE GREAT BASIN THIS WEEKEND FORECAST TO LIFT NORTHEAST TOWARDS THE NORTHERN PLAINS NEXT WEEK. BY THE END OF THE WEEK FLOW ACROSS THE CONUS FLATTENS OUT WITH RIDGE REBUILDING INTO THE CENTRAL PLAINS FROM THE SOUTH. FORECAST AREA WILL BE UNDER SOUTHWEST FLOW EARLY IN THE PERIOD...FOLLOWED BY A WEAK/ZONAL FLOW WEDNESDAY AND THURSDAY. ANY CONVECTIVE CHANCES SHOULD BE CONFINED TO THE MONDAY AND TUESDAY PERIOD WITH POSSIBLE SHORTWAVES EMBEDDED IN THE SOUTHWEST FLOW. VERY DIFFICULT TO TIME/IDENTIFY SUCH FEATURES AT THIS POINT. LATE IN THE PERIOD CONVECTION SHOULD BE SUPPRESSED BY BUILDING RIDGE/WARMING MID LEVEL TEMPERATURES. WOULD EXPECT TYPICAL DIURNALLY DRIVEN CONVECTION ON THE MOUNTAINS...BUT WEAK FLOW ALOFT SUGGESTS LITTLE CHANCE FOR EASTWARD PROPAGATION INTO THE GOODLAND CWA. IN GENERAL...BELOW NORMAL PRECIPITATION AND ABOVE NORMAL TEMPERATURES SHOULD BE PREDOMINANT THIS PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && JDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT THU JUN 23 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1030 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM TODAY OVER PORTIONS OF EAST CENTRAL AND NORTHEAST COLORADO. THE STORMS ARE EXPECTED TO MOVE SLOWLY EAST INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THIS EVENING. DUE TO A LACK OF DEEP MOISTURE IN THE ATMOSPHERE COMBINED WITH STRONG SURFACE HEATING...THUNDERSTORMS WILL BE HIGH BASED INITIALLY OVER EASTERN COLORADO. THE HIGHER BASES WILL PROMOTE THE DEVELOPMENT OF STRONG TO LOCALLY SEVERE STRAIGHT LINE WINDS AND MICROBURST WINDS. FURTHERMORE...AREAS OF BLOWING DUST...WHICH WILL REDUCE VISIBILITY...WILL BE POSSIBLE ASSOCIATED WITH THE STRONGEST WINDS. DUE TO THE SLOW EASTWARD MOTION OF THE STORMS LOCALIZED HEAVY RAIN IS ALSO POSSIBLE. HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS BUT THE HAIL SIZE SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS THE TRI STATE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN APPROACHING COLD FRONT THAT WILL STALL OVER THE AREA. THERE SHOULD BE ENOUGH INSTABILITY AND WIND SHEAR SO THAT A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAIN...LARGE HAIL AND DAMAGING WIND. OTHER THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING ACROSS THE TRI STATE AREA. SEVERE WEATHER IS NOT EXPECTED WITH THE ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND EVENING. AEP
The Goodland radar (KGLD), 107 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457812, 5457813.